Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 20, 2021, 2:47 PM EDT for Colquitt County, Cook County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 2:47 PM EDT (18:47 UTC)
- Expired
- Jul 20, 2021, 3:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
Counties Colquitt County, GA, Cook County, GA
The radar
The Moody AFB radar (KVAX), 68 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
059
WWUS82 KTAE 201847
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
247 PM EDT Tue Jul 20 2021
GAZ127-129-146>148-158-159-201945-
Berrien GA-Brooks GA-Tift GA-Worth GA-Colquitt GA-Cook GA-Thomas GA-
247 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...WEST CENTRAL BERRIEN...
NORTHEASTERN THOMAS...NORTHWESTERN BROOKS...COLQUITT...SOUTHERN TIFT
AND SOUTHEASTERN WORTH COUNTIES UNTIL 345 PM EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moultrie, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Moultrie, Adel, Tifton, Sylvester, Sparks, Omega, Norman
Park, Lenox, Poulan, Ty Ty, Coolidge, Phillipsburg, Riverside,
Unionville, Schley, Berlin, Funston, Sumner and Ellenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 8369 3103 8400 3154 8378 3139 8338
3119 8321
TIME...MOT...LOC 1847Z 233DEG 19KT 3113 8374
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:36 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 20, 1:36 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 136 PM EDT Tue Jul 20 2021 .AVIATION... [Through 18Z Wednesday] Widespread rain showers and thunderstorms are expected to continue through the remainder of the afternoon and evening hours across all terminals. This will lower conditions to near MVFR to IFR levels briefly before VFR conditions improve outside of showers and thunderstorms. VFR conditions are expected to resume after sunset; however, lower CIGS near IFR to LIFR levels are expected to develop at DHN, ABY, and VLD terminals by early morning. These levels will give way to VFR levels by mid morning before another day of showers and thunderstorms develops across the region. && .PREV DISCUSSION [1057 AM EDT]... .NEAR TERM [Through Tonight]... The southeast will remain on the southern side of an upper trough axis with a closed low developing and retrograding southwest to the Texas Piney Woods. Deep southwest to west flow will continue with high moisture continuing to advect into the area. There were a few pockets of heavier rainfall yesterday and localized rainfall amounts over 3 inches but for the most part the convection was fairly progressive. Expect the same setup for today with slightly increased steering flow with scattered to numerous convection, favoring the coastal sections early this morning transitioning onshore through the morning hours with additional development across our Alabama and Georgia counties through the day. Highs today will mainly be in the 80s with lows tonight in the mid 70s. .SHORT TERM [Wednesday Through Thursday]... The very wet pattern in place will continue for at least one more day on Wednesday before a slow transition in the pattern develops towards the end of the week. In the upper levels, a large cutoff low to the northwest of the forecast area will translate west through the middle of the week as an upper level ridge builds in from the east. Moist southwest flow across the forecast area will lead to widely-scattered/numerous showers and thunderstorms across the forecast area. Similar to recent days, very moist conditions in place will lead to a low end risk of isolated flash flooding due to the potential for high rain rates in any storms. The upper level ridge builds across the forecast area on Thursday and the supply of deep tropical moisture is expected to lessen as the lower level flow becomes westerly. Despite the westerly flow developing, there will still be plenty of leftover moisture on the northern periphery of this upper level ridge to support scattered showers and thunderstorms in the afternoon. With rain chances decreasing on Thursday, expect warming temperatures into the low 90s. .LONG TERM [Thursday Night Through Tuesday]... Daily chances for showers and thunderstorms will continue through the end of the week, and possibly into early next week depending on the evolution of the upper level pattern. At the upper levels, the ridge will continue to control the pattern over the northern Gulf while northwesterly flow slowly develops through the weekend as the ridge axis translates west. Plenty of low-level moisture will hang around across the area and allow scattered thunderstorms each afternoon. Temperatures will remain near or above average through the period with the middle 90s possible by the end of the weekend as a stronger upper level ridge potentially develops over the mid-south. Depending on the strength and location of this ridge, we could see below average rain chances return to the area by the start of next week. .MARINE... Southerly winds around 10 knots and low seas around 1 to 2 feet are expected through the next few days before westerly flow and northwesterly flow develop for the remainder of the next week. Widespread showers and thunderstorms are expected today and Wednesday, especially in the overnight and morning hours, before storms become more scattered over the weekend. .FIRE WEATHER... Unsettled weather pattern continues for the next several days with scattered to numerous showers and storms expected each day. Given the increased rain potential and high humidity levels, there are no fire weather concerns at this time. .HYDROLOGY... Widespread rainfall of 1 to 2 inches is expected the next few days, especially across our north and west zones. Isolated amounts in locations where training of storms, or storms move slowly, could easily be double this range. The widespread amounts of 1 to 2 inches should not be enough to cause a large response on area rivers, but some rises are possible, especially on the smaller creeks and rivers which respond to rainfall much quicker. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 87 73 89 74 92 / 80 20 70 10 60 Panama City 86 76 88 77 89 / 80 50 80 20 50 Dothan 85 72 86 72 90 / 90 30 80 20 70 Albany 87 73 90 74 92 / 90 30 80 20 70 Valdosta 88 72 90 72 92 / 80 20 70 10 70 Cross City 89 74 91 75 92 / 70 20 40 10 50 Apalachicola 86 77 87 78 89 / 80 40 60 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Bunker MARINE...Dobbs FIRE WEATHER...Scholl HYDROLOGY...Dobbs
In the hours before
Special weather statement, Jul 20, 11:58 AM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1058 AM CDT Tue Jul 20 2021
ALZ065-066-068-201700-
Dale AL-Coffee AL-Geneva AL-
1058 AM CDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...COFFEE AND
WESTERN GENEVA COUNTIES UNTIL NOON CDT...
At 1057 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Andalusia to 8 miles southeast of Opp to
near Geneva. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Elba, Geneva, Enterprise, Fort Rucker, Level Plains,
Samson, New Brockton, Lee, Clayhatchee, Kinston, Coffee Springs,
Curtis, Carl Folsom A/p, Gerald, Central City, Logan Field Municipal
A/P, Camp Humming Hills, Clintonville and Cairns Aaf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8619 3154 8616 3130 8561 3127 8563
3127 8567 3120 8571 3118 8567 3099 8583
3104 8619
TIME...MOT...LOC 1557Z 246DEG 24KT 3127 8643 3117 8619 3107 8584
72-BUNKERSpecial weather statement, Jul 20, 1:41 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
141 PM EDT Tue Jul 20 2021
FLZ017-018-GAZ157>159-201845-
Inland Jefferson FL-Leon FL-Brooks GA-Grady GA-Thomas GA-
141 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
NORTHEASTERN LEON...SOUTHEASTERN GRADY...THOMAS AND SOUTHWESTERN
BROOKS COUNTIES UNTIL 245 PM EDT...
At 141 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Monticello, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Thomasville, Tallahassee, Boston, Ochlocknee, Alma,
Ralford Greenway, Dills, Thomasville Municipal A/P, Grooverville,
Dillon, Everett, Rocky Hill, Miccosukee, Iamonia, Chaires, Pisgah
Church, Lake Miccosukee, Fincher and Apalachee Regional Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3069 8362 3040 8416 3068 8430 3069 8429
3069 8431 3071 8432 3104 8401
TIME...MOT...LOC 1741Z 225DEG 16KT 3064 8407
72-BUNKERSpecial weather statement, Jul 20, 2:15 PM EDT, 32 minutes before
Special Weather Statement National Weather Service Tallahassee FL 215 PM EDT Tue Jul 20 2021 GAZ125-127-144>146-157-158-201900- Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-Grady GA- Thomas GA- 215 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRADY...SOUTHWESTERN DOUGHERTY...MITCHELL...NORTHEASTERN BAKER...NORTHWESTERN THOMAS... WESTERN COLQUITT AND SOUTHWESTERN WORTH COUNTIES UNTIL 300 PM EDT... At 215 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Camilla, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Newton, Cairo, Pelham, Camilla, Moultrie, Baconton, Doerun, Ochlocknee, Schley, Funston, Sale City, Bridgeboro, Minton, Flint, Capel, Anderson City, Cotton, Chastain, Lester and Sigsbee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3077 8411 3087 8427 3153 8437 3136 8369 TIME...MOT...LOC 1815Z 213DEG 15KT 3122 8404 72-BUNKER
Special weather statement, Jul 20, 2:22 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
222 PM EDT Tue Jul 20 2021
GAZ121>125-142>145-201930-
Miller GA-Randolph GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-
Calhoun GA-Clay GA-Early GA-
222 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...
DOUGHERTY...SOUTHEASTERN CLAY...SOUTHEASTERN RANDOLPH...CENTRAL
MITCHELL...BAKER...CALHOUN...NORTHERN EARLY AND SOUTH CENTRAL TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 330 PM EDT...
At 222 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blakely to 13 miles southwest of Edison to
7 miles southeast of Arlington to 9 miles south of Leary to near
Newton. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Newton, Morgan, Albany, Blakely, Putney, Edison, Arlington, Baconton,
Leary, East Albany, Marine Corps Logistics Base, Walker,
Douglasville, Centerville, Damascus, Bluffton, Iveys Mill, Radium
Springs, Parksville and Carnegie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3172 8483 3157 8403 3117 8432 3126 8465
3128 8505
TIME...MOT...LOC 1822Z 226DEG 20KT 3135 8498 3139 8485 3136 8465 3135
8450 3125 8434
72-BUNKERSpecial weather statement, Jul 20, 2:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
247 PM EDT Tue Jul 20 2021
GAZ127-129-146>148-158-159-201945-
Berrien GA-Brooks GA-Tift GA-Worth GA-Colquitt GA-Cook GA-Thomas GA-
247 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...WEST CENTRAL BERRIEN...
NORTHEASTERN THOMAS...NORTHWESTERN BROOKS...COLQUITT...SOUTHERN TIFT
AND SOUTHEASTERN WORTH COUNTIES UNTIL 345 PM EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moultrie, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Moultrie, Adel, Tifton, Sylvester, Sparks, Omega, Norman
Park, Lenox, Poulan, Ty Ty, Coolidge, Phillipsburg, Riverside,
Unionville, Schley, Berlin, Funston, Sumner and Ellenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 8369 3103 8400 3154 8378 3139 8338
3119 8321
TIME...MOT...LOC 1847Z 233DEG 19KT 3113 8374
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:44 PM EDT | Special Weather Statement | TAE | Jefferson | 46 min |
| Jul 20, 5:02 PM EDT | Special Weather Statement | TAE | Madison | 28 min |
| Jul 20, 1:41 PM EDT | Special Weather Statement | TAE | Thomas | 64 min |
| Jul 20, 2:15 PM EDT | Special Weather Statement | TAE | Grady, Mitchell | 45 min |
| Jul 20, 2:22 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Early | 68 min |
| Jul 20, 3:17 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 43 min |
| Jul 20, 11:58 AM EDT | Special Weather Statement | TAE | Coffee, Geneva | 62 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.